North Carolina, 2014Hail in North Carolina, May 23, 2014
May 23, 2014 · NWS ILM · 3 events in 1 county or zone
Thunderstorms initiated ahead of a slow moving cold front. Widespread thunderstorms with large hail developed and moved mainly south of Brunswick County, North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms initiated ahead of a slow moving cold front. Widespread thunderstorms with large hail developed and moved mainly south of Brunswick County, North Carolina. However, one severe thunderstorm did move out of Horry County, South Carolina and across coastal Brunswick County late in the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 23, 4:09 PM EST, 30 minutes earlier.
Area forecast discussion, May 23, 4:09 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EDT FRI MAY 23 2014
.SYNOPSIS...
THERE IS A RISK FOR AFTERNOON AND EVENING SEVERE THUNDERSTORMS AHEAD
OF A COLD FRONT WHICH WILL MOVE ACROSS THE AREA TONIGHT. HIGH
PRESSURE WILL BRING DRY WEATHER AND SEASONABLE TEMPERATURES DURING
THE HOLIDAY WEEKEND. HIGH PRESSURE WILL MOVE OFF THE COAST EARLY
NEXT WEEK...BRINGING A MOIST RETURN FLOW AND A RISK OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING FOR MUCH OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 500 PM FRIDAY...SEVERE WEATHER IS ONGOING ACROSS HORRY COUNTY
SOUTH CAROLINA WHERE A SPLITTING CELL HAS PRODUCED LARGE HAIL. SO
FAR THIS IS THE ONLY GAME IN OUR NECK OF THE WOODS...BUT WE ARE
WATCHING UPSTREAM SEVERE CONVECTION EAST OF THE
GREENVILLE-SPARTANBURG AREA WHICH SHOULD REACH THE PEE DEE REGION
NEAR FLORENCE BETWEEN 7-8 PM. AN ENHANCED CUMULUS FIELD ALONG AND
SOUTH OF THE SYNOPTIC FRONT COULD IGNITE NEW CONVECTION VERY QUICKLY
AS WELL. THE FORECAST UPDATE JUST SENT INCREASES POPS FOR THE
CURRENT ACTIVITY ON RADAR AND ALONG THE LINE OF ENHANCED
CUMULUS...WITH REDUCED POPS NEAR NORTH OF LUMBERTON AND
ELIZABETHTOWN WHERE DRIER AIR IS ALREADY SPILLING IN ON NORTHWEST
WINDS. PREVIOUS DISCUSSION FROM 230 PM FOLLOWS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT TIL 9 PM EDT FOR THE ENTIRE
FORECAST AREA. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE WITH
US THIS AFTERNOON AND EVE. SEVERAL PARAMETERS ARE IN PLACE TO
SUPPORT SEVERE WEATHER. THE SOUTHERN EXTENT OF AN MCV WAS MOVING
ACROSS THE FORECAST AREA AND SOME THUNDERSTORMS HAVE DEVELOPED TO
OUR N. CUMULUS CLOUDS WERE BLOSSOMING ACROSS THE AREA AS TEMPS HAVE
REACHED OR EXCEEDED THE CONVECTIVE INITIATION TEMP.
THE DRY AIR IN PLACE SHOULD LIMIT THE COVERAGE OF THUNDERSTORMS...
BUT MAY ENHANCE THE RISK FOR DAMAGING WIND GUSTS WHERE CIN VALUES
ARE OVERCOME. INVERTED-V SOUNDINGS AND HIGH DOWNDRAFT CAPE VALUES
SUPPORT DAMAGING WIND GUSTS WITH ANY THUNDERSTORMS THAT ARE ABLE TO
ATTAIN SUFFICIENT DEPTH. LOW WET BULB ZERO HEIGHTS AND 50 DBZ CORE
HEIGHTS INDICATE ANY THUNDERSTORMS ABLE TO EXCEED 32000 FT WOULD
PRODUCE LARGE HAIL. SPC CONTINUES TO OUTLINE THE FORECAST AREA IN A
SLIGHT RISK FOR SEVERE WEATHER WITH THE MAIN RISK BEING VERY LARGE
HAIL AND DAMAGING WIND GUSTS. MID-LEVEL LAPSE RATES AND DEEP
UNIDIRECTIONAL SHEAR ARE ALSO VERY SUPPORTIVE OF SEVERE WEATHER.
A COLD FRONT WILL MOVE ACROSS THE AREA FROM THE NORTH MID TO LATE
EVE...ENDING THE RISK FOR ISOLATED TO PERHAPS SCATTERED SHOWERS AND
THUNDERSTORMS WITH SKIES CLEARING OVERNIGHT AS NORTH WINDS BRING IN
MUCH DRIER AND COOLER AIR. LOWS SHOULD DROP WELL DOWN INTO THE 60S
FOR MUCH OF THE AREA.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 130 PM FRIDAY...COLD FRONT WILL BE SOUTH OF THE AREA AS THE
PERIOD BEGINS. THIS FRONT WILL REMAIN SOUTH OF THE AREA THROUGH
THE WEEKEND WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST SAT
THEN SHIFTING OFFSHORE ON SUN. LOW LEVEL NORTHEAST FLOW SAT AS THE
HIGH BUILDS IN WILL KEEP HIGHS A LITTLE BELOW CLIMO. ALOFT DEEP
NORTHWEST FLOW HELPS DRY OUT THE MID LEVELS...KEEPING SKIES CLOUD
FREE. AIR MASS IS VERY DRY AND ONCE THE SUN SETS CLEAR SKIES AND
LIGHT TO CALM WINDS SHOULD ALLOW FOR DECENT RADIATIONAL COOLING.
LOWS WILL END UP BELOW CLIMO SAT NIGHT.
RETURN FLOW DEVELOPS DURING SUN AS SURFACE RIDGE AXIS SHIFTS
OFFSHORE. WARM ADVECTION WILL RESULT IN A SLIGHT BUMP IN TEMPS AND
DEW POINTS BUT CONTINUED DEEP NORTHWEST FLOW ALOFT WILL KEEP THE
REGION DRY. MIGHT SEE SOME ISOLATED FLAT CU BUT MOST AREAS WILL
AGAIN REMAIN CLOUD FREE. HIGHS WILL BE NEAR CLIMO AWAY FROM THE
COAST BUT ALONG THE COAST ONSHORE FLOW WILL KEEP HIGHS A LITTLE
BELOW CLIMO. INCREASED LOW LEVEL MOISTURE AND LIGHT RETURN FLOW
WILL KEEP LOWS NEAR CLIMO.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...SUMMER LIKE WEATHER ON TAP FOR MOST OF NEXT
WEEK AS MID-LEVEL RIDGING EXPANDS ACROSS THE SOUTHEAST AND SURFACE
HIGH PRESSURE DRIFTS SLOWLY OFFSHORE. THESE FEATURES COMBINE TO
DRIVE WARMING TEMPERATURES EACH DAY THROUGH MID-WEEK...ALONG WITH
INCREASING CONVECTIVE CHANCES EACH AFTN. WHILE MONDAY WILL BE NEAR
CLIMO WITH JUST ISOLATED TSTM CHANCES...TUE/WED WILL SEE TEMPS
CLIMB TO WELL ABOVE NORMAL ONCE AGAIN...BUT WITH MORE WIDESPREAD
TSTMS LIKELY AS THE SEA BREEZE AND PIEDMONT TROUGH BECOME QUITE
ACTIVE. STILL 5 DAYS OUT...BUT WILL SLOWLY RAMP POP UPWARD TOWARDS
HIGH CHANCE FOR THE MIDDLE OF THE WEEK. THURSDAY IS THE TRICKIER
DAY OF THE EXTENDED...AS THE GFS DRIVES A BACK DOOR FRONT THROUGH
THE AREA...WHILE THE ECMWF KEEPS BROAD RIDGING AND ABOVE NORMAL
TEMPERATURES ENTRENCHED LOCALLY. THE GFS HAS BEEN MORE
CONSISTENT...SO WILL SHOW SLIGHTLY COOLER TEMPS TOWARDS THE END OF
NEXT WEEK WITH CONTINUED TSTM CHANCES.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
AS OF 18Z...MOST OF THE INGREDIENTS FOR STRONG CONVECTION ARE
THERE...GOOD CAPE...VERY STEEP LAPSE RATES...AND DECENT SHEAR. THE
CONVECTIVE INHIBITION SEEMS TO BE ENDING ALSO. THE ONLY THING
MISSING IS ABUNDANT MOISTURE. THINK THE ATMOSPHERE WILL KICK OFF
CONVECTION AROUND 19-20Z...MAINLY OVER THE WESTERN PORTION OF THE
CWA...SPREADING TO THE COAST TOWARD LATE AFTERNOON. STRONG WINDS AND
POSSIBLE HAIL WILL ACCOMPANY THE CONVECTION. COVERAGE WILL BE
MODERATE...ENOUGH FOR A TEMPO GROUP FOR ALL TERMINALS. THE NAM HAS
THE CONVECTION STILL GOING WELL INTO THE NIGHT...BUT THINK MOST OF
IT WILL BE OVER BY 01Z. CONVECTIVE DEBRIS WILL LAST MOST OF THE
NIGHT...WITH WINDS SHIFTING TO THE NORTH IN THE MORNING AS THE FRONT
DROPS SOUTH OF THE REGION.
EXTENDED OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
OVER THE SOUTHERN PORTION OF THE AREA SUNDAY AND MONDAY...WITH
SCATTERED CONVECTION POSSIBLE OVER THE ENTIRE REGION TUESDAY AND
WEDNESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM FRIDAY...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND EVE. A COLD FRONT WILL APPROACH THE WATERS
FROM THE N AND MOVE ACROSS THE AREA TONIGHT...ENDING THE SHOWER
AND THUNDERSTORM THREAT LATE. MUCH DRIER AND COOLER AIR WILL WORK
ITS WAY ACROSS THE WATERS OVERNIGHT AND EARLY SAT MORNING AS GUSTY
N WINDS DEVELOP. EXPECT E TO SE WINDS OF 10 KT OR LESS WILL TEND
TO VEER TO S THIS EVE AND THEN SHIFT TO N LATE TONIGHT. THE
STRONGEST SUSTAINED WINDS...UP TO 15 TO 20 KT...ARE EXPECTED
OVERNIGHT. SEAS OF 2 TO 3 FT THROUGH THIS EVE WILL BUILD UP TO 3
TO 4 FT OVERNIGHT AND SAT MORNING.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 130 PM FRIDAY...NORTHERLY SURGE BEHIND A COLD FRONT AT THE
START OF THE PERIOD WILL SUBSIDE SAT AS LARGE AREA OF HIGH
PRESSURE SETTLES SOUTH. NORTHERLY FLOW WILL CONTINUE INTO THE
EVENING BUT WITH SPEEDS UNDER 10 KT DUE TO WEAKENING GRADIENT.
LIGHT AND VARIABLE WINDS SAT NIGHT WILL BECOME SOUTHERLY ON SUN AS
SURFACE RIDGE AXIS SHIFTS OFFSHORE. GRADIENT WILL REMAIN WEAK SUN
AND SUN NIGHT WITH SPEEDS REMAINING 10 KT OR LESS. SEAS 2 TO 4 FT
SAT MORNING WILL SUBSIDE TO 2 FT OR LESS BY SAT EVENING AND REMAIN
2 FT OR LESS THROUGH SUN NIGHT.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...HIGH PRESSURE OFFSHORE WILL CONTINUE TO
EXTEND ITS INFLUENCE ACROSS THE WATERS...EVEN AS IT SLOWLY DRIFTS
EAST EARLY NEXT WEEK. THIS CREATES SW WINDS THROUGH THE
PERIOD...WITH SPEEDS SLOWLY INCREASING FROM LESS THAN 10 KTS EARLY
MONDAY...TO AROUND 15 KTS LATE TUESDAY. SEAS WILL RISE SLOWLY
THROUGH THE PERIOD AS WELL...FROM 1-2 FT MONDAY TO 2-4 FT
TUESDAY...WITH A SW WIND WAVE AND INCREASING SE GROUND SWELL
COMPRISING THE SPECTRUM.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...RJD/TRA
SHORT TERM...III
LONG TERM...JDW
AVIATION...43
Hazardous weather outlook, May 23, 12:11 PM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
111 PM EDT FRI MAY 23 2014
AMZ250-252-254-256-241715-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
111 PM EDT FRI MAY 23 2014
...SEVERE THUNDERSTORM WATCH 178 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241715-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
111 PM EDT FRI MAY 23 2014
...SEVERE THUNDERSTORM WATCH 178 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RJD
In the hours before
Special weather statement, May 23, 3:11 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT FRI MAY 23 2014
SCZ032-033-053-232115-
FLORENCE-INLAND HORRY-MARION-
411 PM EDT FRI MAY 23 2014
...A STRONG THUNDERSTORM WILL MOVE OUT OF FLORENCE INTO MARION AND
HORRY COUNTIES THROUGH 515 PM EDT...
AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES NORTHWEST OF GRESHAM...OR ABOUT 10 MILES SOUTHWEST OF MARION...
MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...ADRIAN...BRITTON NECK...
GALIVANTS FERRY...GRESHAM...HICKORY GROVE...HOMEWOOD...HORRY...PEE
DEE CROSSROADS...RAINS AND AYNOR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3394 7892 3372 7912 3403 7962 3419 7951
TIME...MOT...LOC 2009Z 307DEG 26KT 3405 7947
ZOUZIAS
Local storm report, May 23, 4:05 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
505 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 4 SSE AYNOR 33.94N 79.18W
05/23/2014 E1.75 INCH HORRY SC PUBLIC
REPORTS OF QUARTER TO GOLFBALL SIZE HAIL ALONG DOG
BLUFF ROAD.
&&
EVENT NUMBER ILM1400174
LACORTELocal storm report, May 23, 4:12 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
512 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CONWAY 33.84N 79.06W
05/23/2014 E0.88 INCH HORRY SC PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND IN CONWAY.
&&
EVENT NUMBER ILM1400175
LACORTELocal storm report, May 23, 4:23 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 SSE LORIS 34.00N 78.87W
05/23/2014 E1.75 INCH HORRY SC PUBLIC
GOLF BALL SIZE HAIL REPORTED ON RED BLUFF RD.
&&
EVENT NUMBER ILM1400176
LACORTELocal storm report, May 23, 4:33 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
533 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 3 SW AYNOR 33.97N 79.23W
05/23/2014 E1.75 INCH HORRY SC PUBLIC
GOLF BALL SIZE HAIL ON DOG BLUFF RD.
&&
EVENT NUMBER ILM1400177
LACORTELocal storm report, May 23, 4:34 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EDT FRI MAY 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CONWAY 33.84N 79.06W
05/23/2014 E1.75 INCH HORRY SC PUBLIC
GOLF BALL SIZE HAIL REPORTED ON RACEPATH RD.
&&
EVENT NUMBER ILM1400178
LACORTEHail, Brunswick
- When
- May 23, 4:39 PM EST to 4:42 PM EST
- Where
- Brunswick County, 35.92 mi SSW of East Arcadia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.910, -78.598
Hail to the size of nickels was reported west of Highway 17 in Calabash. The location was estimated based on radar data.
Hail, Brunswick
- When
- May 23, 4:45 PM EST to 4:50 PM EST
- Where
- Brunswick County, 0.53 mi NW of Grissettown
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 33.935, -78.507
Quarter size hail reportedly lasted for 5 minutes.
Hail, Brunswick
- When
- May 23, 4:46 PM EST to 4:48 PM EST
- Where
- Brunswick County, 1.28 mi NNW of Thomasboro
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.948, -78.576
Golf ball size hail was reported in the community of Brunswick Plantation.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in South Carolina, May 23, 2014$8.5 million · 3 in hail · 17 events
- Flash Flood and Hail in North Dakota, May 23, 2014$405,000 · 1.5 in hail · 8 events
- Lightning Strike in New Jersey, May 23, 2014$250,000 · 1 event
- Flash Flooding and Hail in New Mexico, May 23 to 24, 2014$107,000 · 1 in hail · 9 events
- Hail and Damaging Winds in South Carolina, May 23, 2014$35,000 · 1.75 in hail · 29 events
- Tornadoes and Flash Flooding in Texas, May 23 to 27, 2014EF0 · 51 events
- Damaging Winds in North Carolina, May 23, 2014$100,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in South Carolina, May 23, 2014$47,000 · 2.75 in hail · 18 events
- Damaging Wind in Nebraska, May 23, 2014$100,000 · 52 kt wind · 1 event
- Flash Flooding and Flood in Massachusetts, May 23, 2014$60,000 · 3 events
- Flash Flooding in Colorado, May 23, 2014$25,000 · 2 events
- Tornado and Hail in New Mexico, May 23, 2014$5,000 · EF0 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523397, 523398, 523399.